Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Undetectable, unprotected sex. But missed meds 3 days in row
Aug 20, 2011

I am or was undetectable. I did not take enough medications with me while I was on vacation, therefore I ran out before getting back home. Problem I have is that I had unprotected vaginal sex with my girlfriend several times over a weeks time period, but the last 3 nights, I did not get my sustiva and truvada. How quickly do the meds disappear from the body? Was my viral load sky-rocketing after missing a 2nd dosage? Here I am a week later, still concerned that I may have infected the woman I am crazy about. Please, can you put me at ease?

Response from Dr. Frascino

Hi.

Treatment interruption is never a good idea. Most HIV drugs have a reasonably long half-life. Sustiva has a very long half-life. Hopefully you did no harm by missing three days of your treatment, but I have no way of absolutely confirming that is the case.

Whether or not your missed some days of your antiretroviral treatment, if you're having unprotected sex with your girlfriend, you are placing her at some degree of risk of acquiring the virus. I would suggest you use latex condoms for all penetrative sex and have your girlfriend get HIV tested at the three- and six-month marks from the date of her last exposure (unprotected sex). If you're crazy about her, stop putting her at risk!

Dr. Bob



Previous
Symptoms of HIV? Confusing answers from various sources
Next
Still concerned from possible exposer with CSW

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement